Alert archive / Alabama / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

June 5, 2022Butler County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 5, 2022, 5:57 PM CDT for Butler County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2022, 5:57 PM CDT (22:57 UTC)
Expired
Jun 5, 2022, 6:45 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Hail
0.50 in
Wind
40

County Butler County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS84 KMOB 052257
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Sun Jun 5 2022
 
ALZ054>057-052345-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
557 PM CDT Sun Jun 5 2022

...Strong thunderstorms will impact portions of northwestern Butler,
northeastern Monroe, southeastern Wilcox and north central Conecuh
Counties through 645 PM CDT...

At 556 PM CDT, National Weather Service doppler radar indicated 
strong thunderstorms scattered along a line extending from 11 miles 
south of Belknap to 7 miles southeast of Pine Apple to 8 miles 
northwest of Georgiana. Movement was north at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8686 3196 8676 3166 8668 3164 8712
      3184 8712 3193 8702 3205 8709 3205 8686
TIME...MOT...LOC 2256Z 180DEG 5KT 3204 8700 3183 8688 3172 8685 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:50 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 5, 3:50 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
350 PM CDT Sun Jun 5 2022

.NEAR TERM UPDATE /Now Through Monday/...The coverage of showers and
thunderstorms has been maximized mainly along the I-10 corridor in
the western Florida panhandle this afternoon. Coverage has been more
isolated farther inland and expect this trend to continue through
the afternoon as a weak shortwave traverses the area. Brief heavy
rain, gusty winds to 45 mph and small hail will be the primary
threats with the storms through this evening. Showers and
thunderstorms will end this evening as boundary layer stability
increases with the loss of daytime heating. The upper shortwave
trough will be exiting to the east by Monday afternoon, so the best
deep layer moisture and upper dynamics will be over the eastern
portion of our area. Therefore, kept at least slight chance PoPs
over these areas during the afternoon to account for the potential
of isolated showers and storms during the afternoon. Lows tonight
will be in the upper 60s inland to low to mid 70s along the coast.
Highs on Monday will again be in the low 90s inland and mid/upper
80s along the coast. /13

&&

.SHORT TERM /Monday night Through Wednesday night/...A weak upper
trough along the East Coast shifts east, with an upper level ridge
building east over the Southeast from upper level high pressure
building over the Southern Plains. A series of mid level shortwave
troughs pass well north of the forecast areas they move into the
upper trough along the East Coast, with the building upper ridge
shifting the upper trough off the East Coast in the process. A
surface ridge of high pressure stretching west over the northern
Gulf coast shifts south, becoming less well organized as a weak
surface cold front moves south over the Southeast in response to the
passing upper energy. With the weak nature of the front due to the
progressive nature of the passing upper energy, guidance is
advertising the surface front moving to the northern half of the
Southeast by Thursday morning. A moist airmass over the Southeast
dries out a bit, but generally remains above normal for the
period(1.5-1.7" as compared to 1.35-1.5" being climatological
normal). Rain chances are expected to be minimal Tuesday, with a
<15% chance of convection expected Tuesday. Wednesday will see a bit
better chance, mainly north of Highway 84 as the weak front moves
south across the Southeast.

With the increasing upper subsidence as the upper ridge builds east
over the Southeast, temperatures rise to above seasonal norms for
the period, with upper 80s to low 90s expected Tuesday for high
temperatures, around 90 to mid 90s for Wednesday. Low temperatures
in the upper 60s to mid 70s are expected Monday night through
Wednesday nights. Daytime heat indices are expected to rise to
around 100F each day.

Looking at the possibility of severe weather, daytime MLCapes are
expected to rise into the 2000-3000J/kg range Tuesday and Wednesday
across the forecast area. Winds shear remain minimal for organized
storms (Bulk Shear < 20kts). DCapes rises to around 1000J/kg each
day. Pulse strong to marginally severe storms are expected each day,
where any storms do form.

With surface flow over the Gulf being onshore, but light, incoming
swell on area beaches will be weak. Combined with a decreasing tidal
range, a Low to at times Moderate Rip Current Risk is expected into
mid week.
/16

&&

.EXTENDED TERM /Thursday Through Sunday/...The continued movement of
shortwave energy into the upper trough off the East Coast deepens
the upper trough, along with shifting the trough west to over the
eastern Conus. This will allow more shortwave energy to move over
the Southeast along with weakening the effects of the upper ridge.
Temperatures drop to around seasonal levels by Sunday in response.
Weakening upper subsidence will allow remain chances to rise to a
bit above seasonal norms, with a slight chance of convection
expected Friday and a chance for the weekend.
/16

&&

.MARINE...No impacts expected other than locally higher winds and
seas possible near thunderstorms. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  91  71  91  71  92  73  94 /  10  20  10  10   0  10  10  30
Pensacola   73  86  73  88  74  91  74  93 /  10  20  10  10   0  10  10  20
Destin      73  84  74  87  75  90  77  90 /  20  20  10  10   0  10   0  20
Evergreen   67  91  69  91  70  94  71  94 /  20  20  10  10   0  10  10  30
Waynesboro  67  92  70  92  70  95  70  96 /  10  20  10  10   0  10  10  30
Camden      67  92  69  92  70  94  72  95 /  10  20  10  10   0  20  10  30
Crestview   67  89  69  93  68  95  71  95 /  20  30  10  10   0  10  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 5, 4:04 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Sun Jun 5 2022

ALZ057-058-052145-
Butler AL-Crenshaw AL-
404 PM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of east central Butler
and northern Crenshaw Counties through 445 PM CDT...

At 403 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Greenville. This storm was nearly
stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Petrey and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3186 8618 3183 8618 3181 8620 3179 8620
      3179 8618 3163 8656 3185 8657 3197 8631
      3197 8630 3196 8619 3193 8618 3189 8617
TIME...MOT...LOC 2103Z 003DEG 3KT 3178 8648

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Jun 5, 4:33 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Sun Jun 5 2022

FLZ201-203-052215-
Escambia Inland FL-Santa Rosa Inland FL-
433 PM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of northwestern Santa
Rosa and northwestern Escambia Counties through 515 PM CDT...

At 433 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles south of Bratt, or 12 miles south of
Atmore, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Century, Flomaton and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3078 8754 3085 8763 3085 8762 3086 8763
      3091 8761 3100 8733 3100 8719 3074 8714
      3074 8753
TIME...MOT...LOC 2133Z 260DEG 14KT 3084 8748

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Jun 5, 4:44 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
444 PM CDT Sun Jun 5 2022

ALZ057-052230-
Butler AL-
444 PM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of central Butler
County through 530 PM CDT...

At 443 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Greenville. This storm was
nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3176 8645 3171 8645 3164 8676 3180 8687
      3191 8645 3176 8644
TIME...MOT...LOC 2143Z 234DEG 2KT 3175 8671

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Jun 5, 5:12 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
512 PM CDT Sun Jun 5 2022

ALZ054-055-057-052300-
Wilcox AL-Monroe AL-Butler AL-
512 PM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of northwestern Butler,
northeastern Monroe and southeastern Wilcox Counties through 600 PM
CDT...

At 512 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Greenville, moving northwest at
10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3178 8664 3166 8691 3175 8691 3172 8700
      3183 8712 3196 8681 3196 8674
TIME...MOT...LOC 2212Z 134DEG 7KT 3179 8677

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

CGAL
Special weather statement, Jun 5, 5:31 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
531 PM CDT Sun Jun 5 2022

ALZ264-FLZ201-052315-
Baldwin Central AL-Escambia Inland FL-
531 PM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of east central Baldwin
and west central Escambia Counties through 615 PM CDT...

At 531 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles west of Molino, or 15 miles northwest of
Gonzalez, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Baldwin and west central Escambia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8763 3079 8759 3079 8756 3080 8756
      3067 8737 3057 8735 3056 8738 3053 8743
TIME...MOT...LOC 2231Z 340DEG 7KT 3074 8749

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

CGAL
Special weather statement, Jun 5, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Sun Jun 5 2022

ALZ054>057-052345-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
557 PM CDT Sun Jun 5 2022

...Strong thunderstorms will impact portions of northwestern Butler,
northeastern Monroe, southeastern Wilcox and north central Conecuh
Counties through 645 PM CDT...

At 556 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms scattered along a line extending from 11 miles
south of Belknap to 7 miles southeast of Pine Apple to 8 miles
northwest of Georgiana. Movement was north at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8686 3196 8676 3166 8668 3164 8712
      3184 8712 3193 8702 3205 8709 3205 8686
TIME...MOT...LOC 2256Z 180DEG 5KT 3204 8700 3183 8688 3172 8685

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:59 PM CDTSpecial Weather StatementMOBCovington46 min
Jun 5, 3:00 PM CDTSpecial Weather StatementMOBCovington45 min
Jun 5, 3:42 PM CDTSpecial Weather StatementMOBCovington48 min
Jun 5, 4:04 PM CDTSpecial Weather StatementMOBCrenshaw41 min
Jun 5, 4:33 PM CDTSpecial Weather StatementMOBEscambia42 min
Jun 5, 4:44 PM CDTSpecial Weather StatementMOBButler46 min
Jun 5, 5:12 PM CDTSpecial Weather StatementMOBButler48 min
Jun 5, 5:22 PM CDTSevere Thunderstorm WarningMOBButler, Monroe38 min
Jun 5, 5:40 PM CDTSevere Thunderstorm WarningMOBBaldwin50 min
Jun 5, 6:41 PM CDTSevere Thunderstorm WarningMOBBaldwin49 min
Jun 5, 6:44 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 5, 12:51 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa39 min
Jun 5, 1:32 PM CDTSpecial Weather StatementMOBOkaloosa43 min
Jun 5, 1:45 PM CDTSpecial Weather StatementMOBSanta Rosa45 min
Jun 5, 5:06 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa39 min
Jun 5, 5:31 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 5, 6:29 PM CDTSpecial Weather StatementMOBEscambia46 min

Nearby

Special Weather Statements in Alabama, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.